Alert archive / South Carolina / Lake Wind Advisories in 2012
Lake Wind Advisory 5, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Feb 5, 2012, 6:44 PM EST for Berkeley County, South Carolina. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2012, 6:44 PM EST (23:44 UTC)
- Expired
- Feb 6, 2012, 3:29 AM EST
- In force
- 9 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840 WWUS72 KCHS 052344 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 644 PM EST SUN FEB 5 2012 SCZ045-060745- /O.NEW.KCHS.LW.Y.0005.120205T2344Z-120206T1000Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 644 PM EST SUN FEB 5 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. * HAZARDS: STRONG WINDS AND CHOPPY WAVES. * WINDS: NORTHEAST AT 20 KNOTS...WITH GUSTS TO AROUND 25 KNOTS. * WAVES: AROUND 2 FEET. * IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH 5 AM MONDAY...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS. && $$
2 follow-up statements
735 WWUS72 KCHS 060230 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 930 PM EST SUN FEB 5 2012 SCZ045-061000- /O.CON.KCHS.LW.Y.0005.000000T0000Z-120206T1000Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 930 PM EST SUN FEB 5 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY FOR LAKE MOULTRIE... * HAZARDS: STRONG WINDS AND CHOPPY WAVES. * WINDS: NORTHEAST AT 20 KNOTS...WITH GUSTS TO AROUND 25 KNOTS. * WAVES: AROUND 2 FEET. * IMPACTS: THE COMBINATION OF MODERATE TO STRONG WINDS AND LARGER THAN NORMAL WAVES WILL MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH 5 AM MONDAY...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS. && $$
560 WWUS72 KCHS 060829 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 329 AM EST MON FEB 6 2012 SCZ045-060930- /O.CAN.KCHS.LW.Y.0005.000000T0000Z-120206T1000Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 329 AM EST MON FEB 6 2012 ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE LAKE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 5, 3:46 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 5, 3:46 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 346 PM EST SUN FEB 5 2012 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTHWARD THROUGH THE REGION TONIGHT. AN AREA OF LOW PRESSURE WILL DEVELOP OFF THE SOUTHEAST COAST MONDAY AND TRACK NORTHEAST AWAY FROM THE REGION MONDAY NIGHT INTO TUESDAY. HIGH PRESSURE WILL BUILD BACK INTO THE AREA TUESDAY THROUGH WEDNESDAY. UNSETTLED CONDITIONS ARE POSSIBLE FOR THE END OF THE WEEK...AS A SERIES OF DISTURBANCES PASS NEAR THE REGION. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A STARKLY DIFFERENT AIRMASS EXISTS JUST TO THE NORTH OF THE FORECAST AREA AS A WEDGE OF HIGH PRESSURE OOZES SOUTH ALONG THE EASTERN PERIPHERY OF THE APPALACHIANS. TEMPERATURES HAVE REMAINED IN THE 40S ACROSS CENTRAL AND EASTERN NC...WHILE HIGHS CLIMBED TO BETWEEN 78 AND 81 DEGREES ACROSS MUCH OF SOUTHERN SC AND SOUTHEAST GA. CHARLESTON AIRPORT HAS ALREADY REACHED 81 DEGREES WHICH BREAKS THE 2008 RECORD OF 79F. UNFORTUNATELY THE COOL WEDGE OF HIGH PRESSURE WILL OVERTAKE THE FORECAST AREA THIS EVENING AND OVERNIGHT AS A BACKDOOR FRONT DROPS SOUTH. SKIES WILL BECOME CLOUDY LATE TONIGHT IN MOST AREAS AS STRATUS SLIDES SOUTH OR DEVELOPS IN-SITU. THERE HAS BEEN VERY LITTLE PRECIPITATION UPSTREAM IN ASSOCIATION WITH THIS BACKDOOR FRONT. THIS IS MOSTLY DUE TO THE PREVAILING LOW AND MID LEVEL FLOW BEING WESTERLY AND NOT CONDUCIVE TO SUBSTANTIAL GULF MOISTURE RETURN. ISENTROPIC ASCENT WILL INCREASE LATER TONIGHT ACROSS SOUTHERN SC AND THE ADJACENT COASTAL WATERS BUT WE ARE ONLY EXPECTED ISOLATED RAIN SHOWERS TO DEVELOP. WE ALSO MAINTAINED MENTION OF PATCHY DRIZZLE IN THESE AREAS. COLD ADVECTION WILL RESULT IN OVERNIGHT LOWS DROPPING INTO THE UPPER 40S TO LOWER 50S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... MONDAY...THE COLD FRONT WILL HAVE STEADILY SLIPPED SOUTH OF THE ALTAMAHA RIVER BY DAYBREAK MONDAY...WITH A WEDGE OF SURFACE HIGH PRESSURE ALSO BUILDING SOUTHWARD ALONG THE LEE OF THE APPALACHIAN RANGE. NORTHEAST FLOW WILL PREVAIL WITHIN THE WEDGE PATTERN...AND WHEN COMBINED WITH THICK CLOUD COVER FOR MUCH OF THE DAY...EXPECT TEMPERATURES TO BE CONSIDERABLY COOLER THAN ON SUNDAY. THE AFTERNOON TEMPERATURE GRADIENT WILL BE INDICATIVE OF THE PATTERN...WITH MID 50S FAR NORTHERN ZONES TO THE MID 60S SOUTH OF THE SAVANNAH. ONE OF THE MAIN FORECAST QUESTIONS FOR MONDAY WILL BE RAIN AND DRIZZLE POTENTIAL. A COASTAL TROUGH WILL BE TAKING SHAPE ALONG THE EASTERN END OF THE DESCENDING FRONT BY MIDDAY...PRODUCING SOME MOISTURE CONVERGENCE NEAR COASTAL AREAS. AT THE SAME TIME...MODEL SOLUTIONS DO INDICATE SOME NOTABLE ISENTROPIC ASCENT WITHIN THE HIGH PRESSURE WEDGE...INDICATIVE OF THE POTENTIAL FOR LIGHT RAIN AND DRIZZLE WITHIN THICKEST LOW CLOUDS. WILL THEREFORE MAINTAIN THE SLIGHT CHANCE POPS MAINLY FOR AREAS ALONG AND NORTH OF THE SAVANNAH RIVER...INCLUDING ALL COASTAL COUNTIES. WILL ALSO CONTINUE TO MENTION PATCHY DRIZZLE ACROSS THE ENTIRE FORECAST AREA THROUGH ABOUT MID AFTERNOON. A SHORTWAVE TROUGH WILL PASS WELL TO THE NORTH LATE MONDAY INTO MONDAY NIGHT...DISRUPTING THE CONFLUENT FLOW HOLDING THE WEDGE OF HIGH PRESSURE IN PLACE. IN ADDITION...THE COASTAL TROUGH OFF THE NORTHERN FLORIDA/SOUTHERN GEORGIA COASTLINE WILL TRANSITION INTO A WEAK LOW SYSTEM THAT WILL STEADILY TRACK NORTHEAST FARTHER INTO THE ATLANTIC. HAVE INDICATED A SLIGHT CHANCE FOR RAIN PERSISTING ALONG THE EASTERN HALF OF THE FORECAST AREA INTO THE EARLY EVENING HOURS...WITH RAIN POTENTIAL SUBSEQUENTLY DECREASING FROM WEST TO EAST AS THE SYSTEM PULLS AWAY OVERNIGHT. DIMINISHING CLOUD COVER TOWARD DAYBREAK TUESDAY...COMBINED WITH LIGHT WINDS OVERNIGHT...WILL ALLOW TEMPERATURES TO FALL TO AROUND 40 DEGREES FAR INLAND TO THE UPPER 40S NEAR THE COASTLINE. TUESDAY AND WEDNESDAY...SURFACE HIGH PRESSURE WILL REBUILD FROM THE WEST BY TUESDAY...WHILE A FAIRLY PROGRESSIVE FLOW PREVAILS ALOFT. ALTHOUGH SEVERAL UPPER LEVEL DISTURBANCES WILL PASS BY WELL TO THE NORTH...RAIN FREE CONDITIONS ARE EXPECTED THROUGH AT LEAST THE DAYTIME HOURS ON WEDNESDAY. EXPECT A WARMING TREND EACH DAY...WITH HIGHS REACHING THE MID TO UPPER 60S TUESDAY AND THE UPPER 60S TO AROUND 70 DEGREES ON WEDNESDAY. LOW TEMPERATURES TUESDAY NIGHT WILL STILL REMAIN FAIRLY COOL IN THE 40 DEGREE RANGE...DUE TO IDEAL RADIATIONAL COOLING CONDITIONS WITHIN LIGHT WINDS AND MOSTLY CLEAR SKIES. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... CONSIDERABLE UNCERTAINTY CONTINUES TO PLAGUE THE LONGER RANGE PERIODS OF THE FORECAST AS MODEL CONSISTENCY REMAINS LOW AND RUN TO RUN CONTINUITY LEAVES MUCH TO BE DESIRED. AS A RESULT THE FORECAST PHILOSOPHY WILL REMAIN THE SAME...TRYING TO CAPITALIZE ON WINDOWS OF OPPORTUNITY WHERE MODEL SOLUTIONS ARE MORE CLOSELY ALIGNED...WHILE TRYING TO MINIMIZE POTENTIAL FORECAST ERROR WHERE MODEL SOLUTIONS DEVIATE MORE SIGNIFICANTLY. OVERALL WE EXPECT AN INCREASE IN DEEP MOISTURE OVER THE REGION WEDNESDAY NIGHT AS A WAVE OF LOW PRESSURE BEGINS TO DEVELOP IN THE GULF OF MEXICO. THIS WAVE OF LOW PRESSURE IS EXPECTED TO PUSH ACROSS CENTRAL FLORIDA ON THURSDAY AND CONTINUE TO TRACK NORTHEASTWARD OFF THE GEORGIA AND CAROLINA COAST THURSDAY NIGHT. FORECAST DETAILS BECOME MUCH MORE UNCERTAIN FRIDAY AND OVER THE WEEKEND...SO WILL KEEP WITH FORECAST CONTINUITY UNTIL MODEL SOLUTIONS BETTER ALIGN. AS FOR FORECAST DETAILS...WILL CARRY SLIGHT CHANCE POPS WEDNESDAY NIGHT AS DEEP MOISTURE INCREASES OVER THE REGION...WITH CHANCE POPS TO FOLLOW THURSDAY AND THURSDAY NIGHT AS THE WAVE OF LOW PRESSURE TRACKS NORTHEASTWARD OFF THE COAST OF THE SOUTHEAST UNITED STATES. WILL HOLD ONTO SOME SLIGHT CHANCE POPS ON FRIDAY TO ACCOUNT FOR SOME LINGERING SHOWERS ACROSS THE AREA...WITH RAIN FREE CONDITIONS THEN EXPECTED TO FOLLOW FRIDAY NIGHT THROUGH SUNDAY. TEMPERATURES ARE EXPECTED TO RUN ABOVE CLIMATOLOGY THROUGH SATURDAY BEFORE DROPPING TO BELOW NORMAL LEVELS ON SUNDAY. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... QUITE A DIFFICULT FORECAST REGARDING CEILINGS THROUGH THE 18Z TAF PERIOD FOR KCHS AND KSAV AS A BACKDOOR COLD FRONT PUSHES THROUGH THE AREA OVERNIGHT. MODEL DIFFERENCES MAKE IT DIFFICULT TO PIN DOWN TIMING AND LEVEL OF CEILINGS...BUT OVERALL EXPECT CONDITIONS TO DETERIORATE LATE THIS EVENING AS MVFR TO POSSIBLY IFR CEILINGS FILL IN BEHIND THE FRONT. SOME MODEL SOUNDINGS INDICATE IFR CEILINGS BY EARLY MONDAY MORNING...BUT WITH PLENTY OF INCONSISTENCIES AND THE NAM SOUNDINGS SHOWING A LOW LEVEL DRY LAYER INVADING AROUND 03Z-04Z...WILL KEEP PREVAILING IFR CEILINGS OUT OF TAFS FOR NOW. MODELS DO REMAIN IN AGREEMENT WITH REGARDS TO MVFR CEILINGS PREVAILING AFTER SUNRISE AS PLENTY OF LOW MOISTURE WILL REMAIN TRAPPED AT THE SURFACE FOR MUCH OF THE DAY ON MONDAY. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE EXPECTED TO LINGER THROUGH MONDAY NIGHT...AS A COLD FRONT AND COASTAL LOW PRESSURE SYSTEM AFFECT THE REGION. VFR CONDITIONS ARE EXPECTED TO RETURN TUESDAY THROUGH WEDNESDAY NIGHT. ANOTHER STORM SYSTEM COULD RESULT IN REDUCTIONS TO CEILING AND/OR VISIBILITY THURSDAY THROUGH FRIDAY. && .MARINE... MARINE CONDITIONS WILL REMAIN RELATIVELY QUIET THROUGH EARLY THIS EVENING BUT THINGS WILL SOON CHANGE AS THE BACKDOOR COLD FRONT SLIDES SOUTH THROUGH THE WATERS FROM LATE EVENING INTO THE OVERNIGHT HOURS. A PINCHED NORTHEAST GRADIENT WILL DEVELOP OVER OUR NEARSHORE SC WATERS BEHIND THE FRONT...AND WE EXPECT WINDS TO INCREASE TO SMALL CRAFT ADVISORY CRITERIA BY MIDNIGHT OR SO. SUSTAINED WINDS WILL PROBABLY BE CLOSER TO 20 KT BUT FREQUENT GUSTS TO 25 KT WILL NECESSITATE A SMALL CRAFT ADVISORY ISSUANCE WITH THIS PACKAGE. FARTHER DOWN THE COAST THE GRADIENT IS NOT EXPECTED TO BECOME QUITE AS STRONG ALTHOUGH GUSTS COULD APPROACH 25 KT LATER TONIGHT IN THE GA WATERS. MONDAY THROUGH FRIDAY...SURFACE HIGH PRESSURE WILL BUILD INLAND BEHIND A DESCENDING COLD FRONT ON MONDAY...WHILE A TROUGH OF LOW PRESSURE DEVELOPS ACROSS NORTHERN FLORIDA/SOUTHERN GEORGIA. SMALL CRAFT ADVISORY CONDITIONS COULD LINGER IN THE SOUTH CAROLINA WATERS THROUGH MONDAY MORNING...BEFORE NORTHEAST FLOW DROPS JUST BELOW ADVISORY LEVELS FOR THE REMAINDER OF THE DAY. THE COASTAL TROUGH WILL TRANSITION INTO A LOW SYSTEM AND SHIFT NORTHEAST FARTHER INTO THE ATLANTIC BY MONDAY NIGHT. HIGH PRESSURE WILL THEN BUILD BACK OVER THE MARINE AREA TUESDAY THROUGH WEDNESDAY. ANOTHER AREA OF LOW PRESSURE IS EXPECTED TO TRACK NORTHEAST JUST OFF THE COAST OF THE SOUTHEAST UNITED STATES THURSDAY AND THURSDAY NIGHT. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE AREA ON FRIDAY. && .CLIMATE... THUS FAR CHARLESTON AIRPORT HAS REACHED 81 DEGREES. THIS BREAKS THE PREVIOUS RECORD HIGH OF 79 SET IN 2008. A RECORD EVENT REPORT WILL BE ISSUED WITH THE 5 PM CLIMATE SUMMARIES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST MONDAY FOR AMZ350-352. && JRL/79
Hazardous weather outlook, Feb 5, 3:55 AM EST, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 355 AM EST SUN FEB 5 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-061000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 355 AM EST SUN FEB 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Lake Wind Advisories in South Carolina, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.